# SDR 2006FA0000254

- Difficulty date: February 23, 2006
- Submitted: February 23, 2006
- Operation: General aviation
- Aircraft: N355RM
- Make and model: Lear 55LEAR
- Aircraft serial: 033
- Engine: Garrtt TFE731*
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar
- Condition: Corroded
- Location: Stabilizer
- Component: Stabilizer
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSPECTIONS, HAVE FOUND SERIOUS EXFOLIATION CORROSION IN THE REAR SPAR FLANGES, NEAR THE ELEVATOR HINGE BRACKETS OF AT LEAST 2 AIRCRAFT. CORROSION HAD PROGRESSED TO THE EXTENT REQUIRING REMOVAL/REPLACEMENT OF THE SPAR FLANGES OR REPLACEMENT OF THE STABILIZER.  RECOMMEND A MORE DETAILED INSPECTION OF THE SPAR FLANGES AND A CONSIDERABLE SHORTENING OF THE TIME BETWEEN INSPECTION REQUIREMENTS. THE CORROSION HAD PROGRESSED TO THE POINT OF COMPROMISING THE INTERIORITY OF THE SPAR AND ATTACHED ELEVATOR HINGE MOUNTING.
